Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 40, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 21, 2012, 6:34 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2012, 6:34 PM EDT (22:34 UTC)
- Expired
- Apr 21, 2012, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 44 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 6:40 PM EDT | TSTM WND DMG | 2 Ese Lakeside, FL | FIRE RESCUE REPORTED SMALL TREE FELL ON A HOUSE ON SHADOWOOD LANE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WUUS52 KJAX 212234 SVRJAX FLC019-031-109-212315- /O.NEW.KJAX.SV.W.0040.120421T2234Z-120421T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 634 PM EDT SAT APR 21 2012 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA WESTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA SOUTHERN DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 715 PM EDT * AT 634 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN COVE SPRINGS...OR 10 MILES SOUTHWEST OF FRUIT COVE...AND MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWITZERLAND...FRUIT COVE...DOCTORS INLET...BAYARD...LAKESIDE... MANDARIN AND ORANGE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3020 8192 3024 8146 2990 8151 2989 8178 TIME...MOT...LOC 2234Z 176DEG 19KT 2999 8169 $$ STRUBLE
1 follow-up statement
068 WWUS52 KJAX 212246 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 646 PM EDT SAT APR 21 2012 FLC019-031-109-212315- /O.CON.KJAX.SV.W.0040.000000T0000Z-120421T2315Z/ CLAY FL-ST. JOHNS FL-DUVAL FL- 646 PM EDT SAT APR 21 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTHERN DUVAL...NORTHWESTERN ST. JOHNS AND NORTHEASTERN CLAY COUNTIES... AT 646 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWITZERLAND...OR NEAR LAKESIDE...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRUIT COVE...DOCTORS INLET...BAYARD...LAKESIDE...MANDARIN...ORANGE PARK AND BELLAIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 2996 8150 2995 8175 3020 8192 3024 8146 TIME...MOT...LOC 2246Z 176DEG 19KT 3009 8171 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:01 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 21, 2:01 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT SAT APR 21 2012
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
A WIDESPREAD SWATH OF MODERATE RAIN CONTINUES TO TREK EAST ACROSS
THE EASTERN GULF...WITH THE INITIAL EDGE OF THIS PRECIP ABOUT TO
MOVE ONSHORE THE WESTERN PENINSULA. IN ADVANCE OF THIS...AN
IMPULSE COUPLED WITH INSTABILITY/SURFACE HEATING HAS RESULTED IN
SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED TSTMS DEVELOPING
ACROSS NE FL MOVING INTO SE GA. THIS ACTIVITY WILL NUDGE NORTH
THIS AFTN WITH ACTIVITY FILLING IN AS THE RAIN SHIELD MOVES
INLAND. THE LEADING EDGE OF THE SHIELD HAS HAD SOME BOWING
SEGMENTS CAPABLE OF PRODUCING GUSTY WINDS...SO WILL INCLUDE GUSTY
WIND/SMALL HAIL WORDING LATE THIS AFTN/EARLY EVENING.
WIDESPREAD PRECIP WILL SWEEP ACROSS THE AREA THIS EVENING SOUTH
TO NORTH. SOME MODELS ARE HINTING AT SOME DRY SLOTTING WORKING
ACROSS SOUTHERN PORTIONS OF NE FL LATER THIS EVENING BEFORE THE
PREFRONTAL PRECIP ARRIVES OVERNIGHT. WILL LOWER WIDESPREAD POPS
SOMEWHAT LATE THIS EVENING FOR MOST AREAS...WITH LIKELY POPS
OVERNIGHT. RAINFALL AMOUNTS THROUGH TONIGHT WILL RANGE FROM
1-2 INCHES ACROSS NE FL...WITH ONE THIRD TO TWO THIRDS OF AN
INCH ACROSS SE GA.
THE UPPER LOW EXITS INTO THE ATLANTIC EARLY SUNDAY...WITH THE
SYSTEMS COLD FRONT CROSSING SE GA SUNDAY MORNING...AND EXITING
NE FL SUNDAY NIGHT. LIKELY POPS EARLY WILL DECREASE TO CHANCE
BY EARLY SUNDAY AFTN. WINDS WILL INCREASE IN THE WAKE OF THE
FRONT SUNDAY AFTN. MILD TEMPERATURES ARE EXPECTED TNGT WITH
THICK CLOUD COVER...WITH NEAR NORMAL HIGHS SUNDAY.
HIGH PRESSURE WILL BUILD IN FOR THE START OF THE WORK WEEK...WITH A
NOTICEABLY COOLER AIRMASS. SURFACE RIDGING WILL STRENGTHEN
THROUGH TUESDAY...FAVORING CLEAR AND COOL NIGHTS AND SUNNY DAYS.
TEMPERATURES WILL BE LOWER THAN NORMAL...WITH READINGS INLAND
DIPPING INTO THE UPPER 30S MONDAY NIGHT. AFTERNOON HIGHS WILL
GENERALLY BE IN THE LOW TO MID 70S MONDAY AND TUESDAY.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE HIGH PRESSURE RIDGE WILL SLIDE EAST OF THE REGION LATER IN
THE WEEK WITH RETURN FLOW ALLOWING THE TEMPERATURES TO MODERATE
BACK CLOSER TO SEASONAL NORMALS. A TROUGH WILL SLIDE SOUTH ACROSS
THE REGION LATE IN THE WEEK...BRINGING A CHANCE FOR PRECIP.
&&
.AVIATION...
CONDITIONS WILL CONTINUE TO WORSEN AS LOW PRESSURE TRACKS EAST ACROSS
FLORIDA TONIGHT. SHOWERS WILL BECOME NUMEROUS THIS AFTERNOON AND
EVENING...WITH ISOLATED THUNDERSTORMS. SHOWERS ARE EXPECTED TO
CONTINUE THROUGH THE NIGHT...WITH ISOLATED THUNDERSTORMS. SHOWERS
WILL END FROM WEST TO EAST SUNDAY MORNING...WITH SKIES CLEARING
SUNDAY AFTERNOON.
&&
.MARINE...
WILL CONTINUE SCEC TONIGHT ON THE OUTER LEG...WITH A BRIEF DECREASE
EARLY SUNDAY. OTHERWISE...EXPECT WIDESPREAD SHOWERS AND SCATTERED
TSTMS THROUGH SUNDAY WITH LOW PRESSURE AND A FRONTAL PASSAGE. AFTER
THE FRONTAL PASSAGE LATE SUNDAY/SUNDAY NIGHT...WINDS WILL INCREASE
SUBSTANTIALLY. WILL ISSUE A SCA FOR WINDS ON THE OUTER LEGS SUNDAY
NIGHT THROUGH MONDAY NIGHT. THE NEARSHORE MAY VERY WELL REACH SCA AS
WELL...BUT CONFIDENCE NOT AS HIGH...SO WILL NOT ISSUE THERE FOR NOW.
WINDS WILL GRADUALLY DECREASE FOR TUESDAY THROUGH MIDWEEK.
RIP CURRENTS: MODERATE RISK THROUGH TONIGHT...LOW RISK SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 78 47 72 / 60 40 10 0
SSI 66 75 52 72 / 70 50 10 0
JAX 63 80 51 74 / 80 50 10 0
SGJ 65 76 55 72 / 80 60 10 0
GNV 64 79 48 74 / 80 50 10 0
OCF 65 81 52 74 / 80 50 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM 6 PM SUNDAY TO 6 AM EDT
TUESDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
&&
ALLEN/SHULER/PRESNALLHazardous weather outlook, Apr 21, 12:25 PM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1225 PM EDT SAT APR 21 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-221000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1225 PM EDT SAT APR 21 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE ADJACENT COASTAL WATERS ...A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHERN PORTIONS OF NORTHEAST FLORIDA... ...HEAVY RAINFALL POSSIBLE LATE THIS AFTERNOON AND EVENING... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... .DAY ONE...TODAY AND TONIGHT... LOW PRESSURE WILL APPROACH THIS AFTERNOON...CROSSING FLORIDA TONIGHT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM. IN ADDITION...A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL PREVAIL ACROSS SOUTHERN PORTIONS OF NORTHEAST FLORIDA. RAINFALL AMOUNTS OF ONE TO THREE INCHES CAN BE EXPECTED THROUGH TONIGHT ACROSS PORTIONS OF NORTHEAST FLORIDA...WITH ONE QUARTER TO ONE INCH ACROSS SOUTHEAST GEORGIA. A PERSISTENT EASTERLY SWELL WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES. REFER TO THE SURF ZONE FORECAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ON MONDAY....NORTHWEST WINDS WILL INCREASE WITH GUSTS UP TO 30 TO 35 MPH POSSIBLE AND A LAKE WIND ADVISORY IS EXPECTED. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL WATERS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Apr 21, 4:49 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 449 PM EDT SAT APR 21 2012 FLZ040-212130- MARION- 449 PM EDT SAT APR 21 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT... AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER LAKE WEIR...OR 5 MILES NORTHWEST OF THE VILLAGES...MOVING NORTH AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEIRSDALE...SUMMERFIELD...LAKE WEIR... OCKLAWAHA...BELLEVIEW...MOSS BLUFF...SANTOS...SILVER SPRINGS SHORES...SPARR AND OCALA AIRPORT THROUGH 530 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2939 8230 2934 8177 2895 8170 2895 8222 TIME...MOT...LOC 2049Z 179DEG 15KT 2901 8199 STRUBLE
Special weather statement, Apr 21, 4:52 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 452 PM EDT SAT APR 21 2012 FLZ022-023-212145- BAKER-COLUMBIA- 452 PM EDT SAT APR 21 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN BAKER AND NORTHEASTERN COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT... AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF OLUSTEE...OR 14 MILES EAST OF LAKE CITY...MOVING NORTH AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANDERSON...OLUSTEE AND TAYLOR THROUGH 545 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3055 8262 3057 8229 3017 8226 3014 8251 TIME...MOT...LOC 2053Z 171DEG 16KT 3025 8242 STRUBLE
Special weather statement, Apr 21, 5:13 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 513 PM EDT SAT APR 21 2012 GAZ150-162>164-212200- CHARLTON-CLINCH-ECHOLS-WARE- 513 PM EDT SAT APR 21 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN WARE...SOUTHEASTERN CLINCH...EXTREME SOUTHEASTERN ECHOLS AND WESTERN CHARLTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT... AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 12 MILES SOUTHEAST OF FARGO...MOVING NORTH AT 20 TO 25 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND FARGO AND STEVEN FOSTER STATE PARK THROUGH 600 PM EDT. SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3096 8263 3096 8230 3058 8229 3060 8262 TIME...MOT...LOC 2112Z 179DEG 23KT 3054 8247 SHASHY
Special weather statement, Apr 21, 5:49 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 549 PM EDT SAT APR 21 2012 FLZ023>025-030>032-GAZ164-212230- BAKER-BRADFORD-CHARLTON-CLAY-DUVAL-NASSAU-UNION- 549 PM EDT SAT APR 21 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN CLAY...NORTHEASTERN BRADFORD...EASTERN BAKER...EXTREME NORTHEASTERN UNION...SOUTHERN CHARLTON...WESTERN DUVAL AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT... AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER MAXVILLE...OR 14 MILES WEST OF LAKESIDE...MOVING NORTH AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAXVILLE...MACCLENNY...GLEN SAINT MARY... BALDWIN AND BRYCEVILLE THROUGH 630 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3048 8226 3053 8195 3011 8187 3007 8213 TIME...MOT...LOC 2149Z 167DEG 17KT 3018 8200 STRUBLE
Special weather statement, Apr 21, 6:20 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 620 PM EDT SAT APR 21 2012 FLZ024-025-032-GAZ164-212300- CHARLTON-CLAY-DUVAL-NASSAU- 620 PM EDT SAT APR 21 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLAY...SOUTHERN CHARLTON...WESTERN DUVAL AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 700 PM EDT... AT 620 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF JACKSONVILLE HEIGHTS...OR 9 MILES NORTHWEST OF LAKESIDE...MOVING NORTH AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ORTEGA...ORANGE PARK... JACKSONVILLE HEIGHTS...BELLAIR...NORMANDY...BALDWIN...BRYCEVILLE... RATLIFF...CALLAHAN AND ST. GEORGE THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3056 8215 3061 8181 3016 8167 3013 8191 TIME...MOT...LOC 2220Z 170DEG 19KT 3024 8188 STRUBLE
Special weather statement, Apr 21, 6:26 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 626 PM EDT SAT APR 21 2012 FLZ025-032-033-212300- CLAY-DUVAL-ST. JOHNS- 626 PM EDT SAT APR 21 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY... WESTERN ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 700 PM EDT... AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF GREEN COVE SPRINGS...OR 10 MILES SOUTH OF FRUIT COVE...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA... GREEN COVE SPRINGS...SWITZERLAND...FRUIT COVE...MANDARIN...LAKESIDE AND DOCTORS INLET THROUGH 700 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3015 8179 3017 8154 2992 8152 2990 8176 TIME...MOT...LOC 2227Z 172DEG 17KT 2997 8165 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:02 PM EDT | Special Weather Statement | JAX | Suwannee | 28 min |
| Apr 21, 2:21 PM EDT | Small Craft Advisory for Winds | JAX | 15 hr | |
| Apr 21, 3:03 PM EDT | Special Weather Statement | JAX | Suwannee | 42 min |
| Apr 21, 3:53 PM EDT | Special Weather Statement | JAX | Union | 52 min |
| Apr 21, 4:49 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Apr 21, 4:52 PM EDT | Special Weather Statement | JAX | Baker | 53 min |
| Apr 21, 5:49 PM EDT | Special Weather Statement | JAX | Baker | 41 min |
| Apr 21, 6:20 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Apr 21, 6:26 PM EDT | Special Weather Statement | JAX | Clay | 34 min |
| Apr 21, 6:26 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 49 min |
| Apr 21, 6:38 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Saint Johns | 82 min |
| Apr 21, 6:52 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.